• Janice's Avatar

    Janice started following

  • Janice's Avatar

    Janice started following

    User: CancerNews

  • Janice's Avatar

    Janice shared an experience

    Drug or Chemo Therapy (Chemotherapy and immunotherapy combined (biochemotherapy)): Went back on chemo and interferon in October. Took a break(my choice) during Christmas. Started again after New Year's. Lost my hair for 4th time, could only have a round of 2 as red and white blood cells took turns being low. March started having headAches - sinus? Then couldn't keep anything down all weekend - stomach flu? Monday went to doc, figured just needed fluids. Doc made me walk across room and told me to go for MRI STAT! Did it and was told I had to have someone come and get me as they didn't want me to drive and needed to to ER now. Had lesion on brain. Had surgery Thurs (this was Monday). Fabulous surgeon! Home on Monday. Not easy but did my exercises and in May going to Aruba. Figured I could lay in bed or on the beach. We would all pick the same one. I then had 3 weeks of radiation on brain and a bugger on my leg. Yes, lost hair again, few burns on scalp, very weak and tired, but still kicking!

  • Janice's Avatar

    Janice started following

    User: kayemsmom

  • Janice's Avatar

    Janice wrote on happydad's wall

    Thanks. They have had great results with the yervoy. You will do great. Good luck.

  • Janice's Avatar

    Janice wrote on happydad's wall

    Was on clinical trial for "ippi", yervoy. Have now had 2 treatments, due for another shot next month. Easy. Diarrhea biggest side effect, but controllable. If you were on interferon for all that time, you can handle this easily. I hate the interferon. Did you take it at night? How often did you take it? What were your effects? I am taking it once a week, together with chemo.

    1 Comment
    • happydad's Avatar
      happydad

      After the first month of daily infusions, I had shots three times per week. Monday, Wednesday, and Friday I would leave a little early from work, go to the clinic for a shot, go home, and usually go to bed. The biggest side effects were extreme fatigue and feeling like I always had the flu. Rest and hydration seemed to work the best to help.

      about 2 years ago